I am a 21 year old female I had an abortion in May 2014
Patient :I am a 21 year old female. I had an abortion in May 2014, at which time I had the Mirena IUD placed. I have had a handful of sexual partners since that time, but only one from October 2014 til present. Since June 2014, I have had symptoms including thin watery vaginal discharge sometimes tinged with blood and an unpleasant fishy odor. In the past month my current sexual partner has complained of tingling/burning sensations in his penis during sex/urination, as well as a bit of discharge in the mornings. I am the only sexual partner he has had. I have never been tested for STDs, and have had no previous symptoms. I was attributing the existing symptoms to my IUD, as well as possibly vaginitis, or an STD. While I realize that a doctors visit and tests are necessary for proper diagnosis, I was hoping that we could narrow these symptoms down to a few possibilities. Any help would be greatly appreciated.
Hi. Thank you for writing to us.
You seem to have a STD or infection. Here are the possibilities:
Tampon left too long
These can also cause infection in your partner and cause the itching you have described. You need to see a Doctor to reach a diagnosis after an examination. After the diagnosis, you will be started on antibiotic therapy which will help you.
Wish you a speedy recovery. All the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.